MAUDE Adverse Event Report: BAUSCH + LOMB SOFPORT SQUARE EDGE IOL; INTRAOCULAR LENS

BAUSCH + LOMB SOFPORT SQUARE EDGE IOL; INTRAOCULAR LENS
Model Number LI61SE
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Reportedly, during implantation of an intra-ocular lens (iol) into the eye, it was noticed that a haptic was bent.The iol was removed, a vitrectomy was performed and a backup lens of the same model, same diopter was implanted.Additional information was requested, but not received.
 
Additional Manufacturer Narrative
The device was returned for evaluation.Microscopic examination was performed and found the lens with one haptic bent.A tear in the center of the optic is observed.A review of the device history record (dhr) did not identify any anomalies or nonconformities that could be related to this event.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, user related factors (such as loading or handling techniques) and/or procedural factors (such as lens and inserter interaction) might have contributed to the event.
 
Additional Manufacturer Narrative
Corrected data: g3, h6.

Brand Name
SOFPORT SQUARE EDGE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 33759
7277246600
MDR Report Key18300450
Report Number0001313525-2023-70133
Device Sequence Number3227430
Product Code HQL
UDI-Device Identifier10757770229748
UDI-Public(01)10757770229748(17)280430
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P910061
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLI61SE
Device Catalogue NumberLI61SE1400
Device Lot Number4P13004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown